Georgia, 2012Strong Wind in Georgia, September 3, 2012
September 3, 2012 · NWS CAE · 1 event in 1 county or zone
Wind gusts of 40-50 mph took down a few trees in saturated soil in southern McDuffie county along SR-17 just north of the Warren county line.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind gusts of 40-50 mph took down a few trees in saturated soil in southern McDuffie county along SR-17 just north of the Warren county line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 3, 9:32 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 3, 9:32 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1032 AM EDT MON SEP 3 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO THE REMNANTS OF
ISAAC AS THE CIRCULATION PUSHES EAST INTO THE TENNESSEE VALLEY.
ATMOSPHERIC MOISTURE WILL BE INCREASING AND SO WILL THE CHANCES OF
RAIN ACROSS THE AREA THROUGH MID WEEK. A FRONT WILL PUSH THROUGH
BY THURSDAY...BEFORE YET ANOTHER UPPER DISTURBANCE APPROACHES FOR
THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS MORNING...UPPER LOW CONTAINING REMNANTS OF ISAAC STILL TO
THE WEST. BOTH NAM20 AND RUC13 SHOW UPPER RIDGING WITH NVA OVER
REGION AHEAD OF UPPER SYSTEM. A FEW SHOWERS HAVE DEVELOPED IN
SOUTHEAST GEORGIA AS UPPER RIDGE CONTINUES TO WEAKEN BUT PRECIP
SHOULD BE SLOW TO MOVE INTO AREA DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS. HAVE A 20 POP CENTRAL AND WEST PORTION OF CAE CWA
LATE THIS MORNING INTO EARLY AFTERNOON. JUST 10 PERCENT EAST PART
BUT INCREASE TO 30 PERCENT CHANCE BY EARLY AFTERNOON.
THIS AFTERNOON...THE REMNANTS OF ISAAC WILL DRIFT SOUTHEASTWARD
TOWARDS THE AREA TODAY BUT BECOME LESS DEFINED AS THE UPPER LOW
SHEARS OUT AND BECOMES A WEAK OPEN WAVE BY TONIGHT. ATMOSPHERIC
MOISTURE IS ALREADY QUITE HIGH WITH PWATS CLOSE TO 2 INCHES AS
NOTED ON THE 06Z LAPS SOUNDING AND THESE VALUES WILL INCREASE
FURTHER BY THIS AFTERNOON. MODEL GUIDANCE SUGGESTS SOME UPPER
ENERGY ROTATING AROUND THE CIRCULATION WILL MOVE THROUGH THE
UPSTATE DURING PEAK HEATING AND IS LIKELY TO ORGANIZE SOME
CONVECTION WHICH WILL IMPACT THE WESTERN PORTIONS OF THE FORECAST
AREA.
HI-RES WRF IS IN LINE WITH OPERATIONAL MODELS IN SHOWING A LINE OF
CONVECTION DEVELOPING JUST WEST OF THE FORECAST AREA AND PUSHING
SLOWLY EASTWARD INTO THE WESTERN MIDLANDS AND CSRA LATE AFTERNOON
AND EVENING. DESPITE THE MOS GUIDANCE SHOWING LOW CHANCE POPS TODAY
AND TONIGHT HAVE OPTED TO MAINTAIN PERSISTENCE WITH THE POP FORECAST
AND HOLD LIKELY POPS WESTERN MIDLANDS WITH A GRADIENT TO CHANCE
EASTWARD ACROSS THE FORECAST AREA.
SPC HAS CAE FORECAST AREA IN A SEE TEXT. MODERATE TO STRONG
AFTERNOON INSTABILITY. LIS -4. CAPES AROUND 2000 J/KG BUT WILL
HAVE TO OVERCOME A MID LEVEL CAP. HOWEVER...PULSE STORMS MAY
BECOME STRONG AND APPROACH SEVERE LIMITS IF THERE IS A HIGH
REFLECTIVITY ELEVATED CORE PRESENT IN ANY OF THE STORMS. THE
VIL OF THE DAY IS 69.
TONIGHT...PRECIPITATION IS LIKELY TO LINGER INTO THE OVERNIGHT
HOURS. SEVERE THREAT LOOKS MINIMAL GIVEN A NEARLY MOIST ADIABATIC
SOUNDING PROFILE WITH A WARM CLOUD LAYER DEPTH OVER 10000 FT...AND
THINK HEAVY RAIN FROM TRAINING STORMS COULD BE MORE OF AN ISSUE
THROUGH TONIGHT. TEMPERATURES TODAY WILL AGAIN BE WARM IN THE
LOWER 90S TO AROUND 90 AND BE DEPENDENT ON CLOUD COVER. LOWS
TONIGHT WILL BE LIMITED BY CONVECTIVE DEBRIS CLOUDS AND SHOULD BE
IN THE 70S.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE REMNANTS OF ISAAC FURTHER SHEAR AND THE PLUME OF TROPICAL
MOISTURE BECOMES ELONGATED FROM THE GULF COAST NORTHEASTWARD ALONG
THE APPALACHIANS INTO NEW ENGLAND BY TUESDAY NIGHT. THETA-E
MOISTURE TRANSPORT WILL INCREASE OVER THE UPSTATE AND WESTERN
MIDLANDS AND THE INTERACTION WITH DAYTIME HEATING SHOULD YIELD
ANOTHER ROUND OF DIURNAL DEEP MOIST CONVECTION WITHIN A MOIST
ADIABATIC ENVIRONMENT WITH PWATS EXCEEDING 2 INCHES...CLOSE TO 150
PERCENT OF NORMAL. WILL CONTINUE WITH A GRADIENT IN POPS FROM WEST
TO EAST RANGING FROM HIGH CHANCE WESTERN MIDLANDS AND CSRA TO LOW
CHANCE EASTERN MIDLANDS. CHANCES DECREASE DURING THE OVERNIGHT
PERIOD TUESDAY NIGHT...ESPECIALLY IN THE EASTERN PART OF THE
FORECAST AREA WITH THE LOSS OF DAYTIME HEATING. TEMPERATURES SHOULD
BE COOLER ON TUESDAY IN THE MID TO UPPER 80S DUE TO EXTENSIVE CLOUD
COVER IN THE TROPICAL AIRMASS.
ON WEDNESDAY...A WEAK FRONTAL BOUNDARY WILL PUSH TOWARDS THE
FORECAST AREA AND THE AXIS OF DEEP LAYER MOISTURE...LEFTOVER FROM
THE REMNANTS OF ISAAC ALSO SHIFTS TO THE EAST. OPERATIONAL MODELS
DIFFER IN THE TIMING OF THE FRONT PUSHING THROUGH THE AREA...WRF
BEING FASTER AND GFS SLOWER. NEVERTHELESS...WILL AGAIN NEED TO
CARRY MID CHANCE POPS WITH ABUNDANT DEEP LAYER MOISTURE
PRESENT...PWATS CONTINUING OVER 2 INCHES AND MODERATE INSTABILITY.
THE HEAVY RAIN THREAT WILL ALSO CONTINUE THROUGH MID WEEK RESULTING
FROM THE TRAINING OF STORMS WITH HIGH LIQUID WATER CONTENT.
TEMPERATURES WILL REMAIN WARM IN THE MID TO UPPER 80S FOR HIGHS AND
LOWS IN THE 70S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LITTLE CHANGE IN THINKING DURING THIS PERIOD. MEDIUM RANGE GUIDANCE
IN REASONABLE AGREEMENT WITH PUSHING A WEAK BOUNDARY THROUGH THE
AREA OR HAVING THE FRONT BECOME DIFFUSE OVER THE AREA THURSDAY WITH
A BREAK IN THE ACTIVE WEATHER FRIDAY. TEMPERATURES WILL REBOUND
BACK TO HIGHS AROUND 90 FOR FRIDAY WITH LOWS FALLING INTO THE UPPER
60S ACROSS MOST OF THE FORECAST AREA AS SOME DRIER AIR WORKS IN FROM
THE NORTHWEST.
BOTH OPERATIONAL RUNS OF THE GFS/ECMWF SHOWING A DYNAMIC UPPER
TROUGH DIGGING ACROSS THE GREAT LAKES AND MIDWESTERN STATES ON
SATURDAY AND CLOSING OFF AN UPPER LOW OVER THE WESTERN OHIO VALLEY
BY SUNDAY. STRONG JET ENERGY ROTATING THROUGH THE BASE OF THE UPPER
TROUGH SHOULD BRING INCREASED DYNAMICS TOWARDS THE FORECAST AREA BY
SUNDAY AND RESULT IN INCREASED CHANCES FOR PRECIPITATION.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SCATTERED MID LEVEL CLOUDS STILL LINGERING INTO THE LATE MORNING
HOURS AS LEFTOVER CONVECTIVE DEBRIS CLOUDS WERE OVER AREA THIS
MORNING. OTHERWISE...MOISTURE WILL ADVECT INTO THE FORECAST AREA
AHEAD OF THE TROUGH SLOWLY MOVING INTO THE AREA FROM THE WEST.
EXPECT HEATING AND MIXING WILL HELP CAUSE MAINLY VFR CEILINGS
TODAY INTO THE EVENING. THIS IS SUPPORTED BY MOST OF THE GFS AND
NAM MOS. HOWEVER...RESTRICTIONS WILL OCCUR IN SCATTERED SHOWERS
AND THUNDERSTORMS BUT THIS WAS NOT INCLUDED IN THE TERMINAL
FORECASTS BECAUSE OF TIMING UNCERTAINTY AT THIS TIME. INCREASING
LOW-LEVEL MOISTURE AND DIURNAL COOLING WILL LIKELY RESULT IN MVFR
OR IFR CEILINGS AND VISIBILITIES DEVELOPING LATE TONIGHT.
EXTENDED AVIATION OUTLOOK...EXPECT MAINLY LATE NIGHT AND EARLY
MORNING FOG AND STRATUS...AND SCATTERED AFTERNOON THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
07
Hazardous weather outlook, Sep 3, 2:47 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
347 AM EDT MON SEP 3 2012
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
347 AM EDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 12:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
125 PM EDT MON SEP 3 2012
SCZ028-036-037-031815-
CALHOUN-ORANGEBURG-RICHLAND-
125 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHLAND...CALHOUN
AND ORANGEBURG COUNTIES THROUGH 215 PM EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF EASTOVER TO BROOKDALE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKDALE...EASTOVER...ORANGEBURG AND ST. MATTHEWS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3340 8099 3390 8084 3393 8063 3390 8063
3389 8062 3389 8063 3386 8062 3385 8063
3384 8062 3381 8061 3345 8073
TIME...MOT...LOC 1724Z 233DEG 8KT 3381 8079 3357 8088Strong Wind, McDuffie
- When
- September 3, 12:40 PM EST to 12:42 PM EST
- Where
- McDuffie forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 33.483, -82.481 (the zone’s center; the record gives no point)
Reported from the local newspaper reported several trees down along SR-17 in the southern part of the county. No severe thunderstorms were in the area but there were some storms that were producing wind gusts to 50 mph. Soil was very saturated from heavy rains previously.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, September 3, 20121 death · 1 injured · 1 event
- Flash Flooding and Damaging Wind in California, September 3 to 5, 2012$217,000 · 70 kt wind · 4 events
- Tornado in Delaware, September 3, 20122 injured · $100,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, September 3 to 4, 2012$50,000 · 1 in hail · 10 events
- Excessive Heat in Oklahoma, September 3 to 7, 20125 injured · 2 events
- Flash Flooding in Arizona, September 3, 2012$50,000 · 2 events
- Flash Flooding and Hail in Alabama, September 3 to 4, 20121 in hail · 18 events
- Hail and Damaging Winds in Michigan, September 3, 2012$12,000 · 60 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.25 in hail · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.5 in hail · 7 events
- Flash Flooding in Pennsylvania, September 3, 20125 events
- Flash Flooding and Damaging Wind in North Carolina, September 3, 201250 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399315.